Tags

Type your tag names separated by a space and hit enter

Recurrent Episodes with Serous Retinal Detachment and Anterior Uveitis in a Patient Using Nivolumab (Anti -PD-1 Antibody) Therapy: A case report and literature review.
Semin Ophthalmol. 2021 Nov 17; 36(8):794-799.SO

Abstract

Aim: Nivolumab is an immune checkpoint inhibitor that has recently been widely used for metastatic malignant melanoma. We report a case who developed multiple different ocular immune-related side effects (iRAEs) related to nivolumab.Case Presentation: A 60-year-old man on nivolumab treatment for metastatic malignant melanoma developed a decrease in vision in both eyes several days after the third infusion. The initial best-corrected visual acuity (BCVA) was counting fingers in both eyes. Slit-lamp examination revealed no abnormal findings in the anterior segment of both eyes. Posterior segment evaluation showed serous retinal detachment, including the whole macula and inferior retina in both eyes, and optical coherence tomography (OCT) confirmed the diagnosis. On en face OCT analysis, hyperautoflorescent dots were noticed on the whole macular region but more intense at the inferior quadrant corresponding to serous retinal detachment. On Fluorescein Angiography (FA), no abnormality was observed. Oral corticosteroid treatment was administered. Subretinal fluid resolved one week after treatment in the right eye and two weeks after treatment in the left eye. BCVA was 20/20 in both eyes at first month of treatment. After that, oral corticosteroid treatment was tapered and stopped at the end of the second month. The patient was followed monthly. Two months after the treatment patient presented with an anterior uveitis episode with mild vision loss. Slit-lamp examination revealed 3+ cells in the anterior chamber and posterior synechia in both eyes. Posterior segment examination was normal. The patient was treated with topical corticosteroid and cycloplegic for two months. Hyperautoflorescent dots formed with serous detachment disappeared six months after the onset of serous detachment, and they did not occur during anterior uveitis episodes.Conclusions: This is the first clinical report of nivolumab-associated ocular iRAEs presenting with recurrent episodes presenting with serous retinal detachment and anterior uveitis. En face OCT imaging may help diagnose and show the activity of the posterior segment manifestation. When managed properly and observed closely following general and ocular conditions, it is possible to held iRAEs and overcome them by oral and/or topical corticosteroid therapy without interrupting the nivolumab.

Authors+Show Affiliations

Department of Ophthalmology, Kocaeli University Medical Faculty, Kocaeli, Turkey.Department of Ophthalmology, Acıbadem Mehmet Ali Aydinlar University, Istanbul, Turkey.Department of Medical Oncology, Acıbadem Mehmet Ali Aydinlar University, Istanbul, Turkey.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

33780309

Citation

Yilmaz Tugan, Busra, et al. "Recurrent Episodes With Serous Retinal Detachment and Anterior Uveitis in a Patient Using Nivolumab (Anti -PD-1 Antibody) Therapy: a Case Report and Literature Review." Seminars in Ophthalmology, vol. 36, no. 8, 2021, pp. 794-799.
Yilmaz Tugan B, Ozkan B, Sonmez O. Recurrent Episodes with Serous Retinal Detachment and Anterior Uveitis in a Patient Using Nivolumab (Anti -PD-1 Antibody) Therapy: A case report and literature review. Semin Ophthalmol. 2021;36(8):794-799.
Yilmaz Tugan, B., Ozkan, B., & Sonmez, O. (2021). Recurrent Episodes with Serous Retinal Detachment and Anterior Uveitis in a Patient Using Nivolumab (Anti -PD-1 Antibody) Therapy: A case report and literature review. Seminars in Ophthalmology, 36(8), 794-799. https://doi.org/10.1080/08820538.2021.1906916
Yilmaz Tugan B, Ozkan B, Sonmez O. Recurrent Episodes With Serous Retinal Detachment and Anterior Uveitis in a Patient Using Nivolumab (Anti -PD-1 Antibody) Therapy: a Case Report and Literature Review. Semin Ophthalmol. 2021 Nov 17;36(8):794-799. PubMed PMID: 33780309.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Recurrent Episodes with Serous Retinal Detachment and Anterior Uveitis in a Patient Using Nivolumab (Anti -PD-1 Antibody) Therapy: A case report and literature review. AU - Yilmaz Tugan,Busra, AU - Ozkan,Berna, AU - Sonmez,Ozlem, Y1 - 2021/03/29/ PY - 2021/3/30/pubmed PY - 2021/3/30/medline PY - 2021/3/29/entrez KW - Metastatic malignant melanoma KW - anterior uveitis KW - anti-PD-1 antibody KW - nivolumab KW - serous retinal detachment SP - 794 EP - 799 JF - Seminars in ophthalmology JO - Semin Ophthalmol VL - 36 IS - 8 N2 - Aim: Nivolumab is an immune checkpoint inhibitor that has recently been widely used for metastatic malignant melanoma. We report a case who developed multiple different ocular immune-related side effects (iRAEs) related to nivolumab.Case Presentation: A 60-year-old man on nivolumab treatment for metastatic malignant melanoma developed a decrease in vision in both eyes several days after the third infusion. The initial best-corrected visual acuity (BCVA) was counting fingers in both eyes. Slit-lamp examination revealed no abnormal findings in the anterior segment of both eyes. Posterior segment evaluation showed serous retinal detachment, including the whole macula and inferior retina in both eyes, and optical coherence tomography (OCT) confirmed the diagnosis. On en face OCT analysis, hyperautoflorescent dots were noticed on the whole macular region but more intense at the inferior quadrant corresponding to serous retinal detachment. On Fluorescein Angiography (FA), no abnormality was observed. Oral corticosteroid treatment was administered. Subretinal fluid resolved one week after treatment in the right eye and two weeks after treatment in the left eye. BCVA was 20/20 in both eyes at first month of treatment. After that, oral corticosteroid treatment was tapered and stopped at the end of the second month. The patient was followed monthly. Two months after the treatment patient presented with an anterior uveitis episode with mild vision loss. Slit-lamp examination revealed 3+ cells in the anterior chamber and posterior synechia in both eyes. Posterior segment examination was normal. The patient was treated with topical corticosteroid and cycloplegic for two months. Hyperautoflorescent dots formed with serous detachment disappeared six months after the onset of serous detachment, and they did not occur during anterior uveitis episodes.Conclusions: This is the first clinical report of nivolumab-associated ocular iRAEs presenting with recurrent episodes presenting with serous retinal detachment and anterior uveitis. En face OCT imaging may help diagnose and show the activity of the posterior segment manifestation. When managed properly and observed closely following general and ocular conditions, it is possible to held iRAEs and overcome them by oral and/or topical corticosteroid therapy without interrupting the nivolumab. SN - 1744-5205 UR - https://www.unboundmedicine.com/medline/citation/33780309/Recurrent_Episodes_with_Serous_Retinal_Detachment_and_Anterior_Uveitis_in_a_Patient_Using_Nivolumab__Anti__PD_1_Antibody__Therapy:_A_case_report_and_literature_review_ L2 - https://www.tandfonline.com/doi/full/10.1080/08820538.2021.1906916 DB - PRIME DP - Unbound Medicine ER -
Try the Free App:
Prime PubMed app for iOS iPhone iPad
Prime PubMed app for Android
Prime PubMed is provided
free to individuals by:
Unbound Medicine.